MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER
Catalog Number PWF030
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 07/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The labeling is found to be adequate.The baw is attached on the investigation overview element.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Corrections: a, d udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient was hospitalized for several days and confined to bed.During that time, the hospital provided them with a purewick external catheter while patient initially appreciated the convenience it seemed to offer, but began noticing a troubling change: a constant, urgent need to urinateâ¿¿something they had not experienced prior to my hospitalization.Upon discharge, the situation worsened considerably and was unable to control the urge to urinate and began experiencing frequent accidents.The urgency was so severe and unpredictable that patient had to wear double protective undergarments and, for a time, could not leave home.Eventually, patient was diagnosed with a urinary tract infection, which my medical team believes may have been caused by the use of the purewick product.It was unknown what medical intervention was provided for urinary tract infection.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient was hospitalized for several days and confined to bed.During that time, the hospital provided them with a purewick external catheter while patient initially appreciated the convenience it seemed to offer, but began noticing a troubling change: a constant, urgent need to urinate something they had not experienced prior to my hospitalization.Upon discharge, the situation worsened considerably and was unable to control the urge to urinate and began experiencing frequent accidents.The urgency was so severe and unpredictable that patient had to wear double protective undergarments and, for a time, could not leave home.Eventually, patient was diagnosed with a urinary tract infection, which my medical team believes may have been caused by the use of the purewick product.It was unknown what medical intervention was provided for urinary tract infection.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
FEMALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22587332
Report Number1018233-2025-06090
Device Sequence Number21205509
Product Code NZU
UDI-Device Identifier00801741143083
UDI-Public(01)00801741143083
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPWF030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale